Couldn't find what you looking for?

TRY OUR SEARCH!

I am 61 years old and took 20 mg of prednisone for 10 days for shingles.  I began to bleed the day I stopped taking Prednisone.  I spotted for three days, stopped for three, and then had bleeding and cramping for one day.  No problems since.  Dr. advised a transvaginal ultrasound which indicated the need for a uterine biopsy.  Has anyone else postmenopausal ever had this problem while taking prednisone?

Loading...

Hi,

I am just finishing up on a 10 days regime of Prednisone (40mg for 4 days, 30mg for 3.. etc.).   I got home from the market and noticed I was bleeding.   I haven't had a period in 7 years....   It just started, so, maybe it will go away ... I will be calling my doctor in the morning to have it checked out.    

Did you have the biopsy?  What was the result?

Reply

Loading...


I just did this same treatment of Prednisone and within a week of ending the treatment noticed brown spotting. I will call my doctor for an appointment but as is the case it is the weekend! What did you discover after going to the doctor?
Reply

Loading...


This same thing happened to me. I don't think I need an ultrasound as I was perfectly fine before the prednisone. Glad to hear that others have experienced the same side effect.
Reply

Loading...

Thanks for sharing. I just started a 13-day course of prednisone. I'm on the 3rd day of 60 mg and then will start tapering off by .5 every day. I'm 58 and have not had a period for about 17 months. Just had pelvic ultrasound about a month ago and everything was OK, so I, too, am assuming this is from the prednisone.

Reply

Loading...

I too am facing the same thing. Did the bleeding stop by itself.
Reply

Loading...

I took prednisone 30 mg for 3 days. Spitting started 3 days after I stopped the Medicine. Two days later there was cramping and bleeding. Does the bleeding stop by itself? I am 57 and post menopausal for 8 years now. This is crazy!
Reply

Loading...

Prednisone for 10 days and I finished it and I started my period and I am I n menaposl for for 2 years is that what is causing it.
Reply

Loading...

I'm 60 years of age. From late January to early April, 2017 I had a debilitating bout of chronic bronchitis. I was in hospital for one day and went to clinic four times. Over this time I was given two shots of steroid, two shots of antibiotic, ingested two sets of Prednisone tablets + Advair inhaler. After being post-menopausal for over ten years I suddenly began bleeding. Not 'spotting' but bleeding as if on a regular menstrual cycle - used pads to collect the blood for the next two or three days.

I'm hoping this bleeding was caused by my steroid intake. But also wonder if the sudden shift in my hormonal balance might make my body vulnerable to other diseases, including cancer.

Effects of Predisone or other kinds of steroids on hormone levels in women needs more study.
Reply

Loading...

yes I have started light spotting on day 2 of my medrol dose pack .
I haven't had a period in 2 years
Reply

Loading...

Just as a fluke I looked up to see if Prednisone could bring on a period and am happy to have found this site with all the comments answering my question. I've been in peri-menopause and haven't had a period in 9-1/2 months. I'm taking a two week supply of Prednisone and I'm on day 8 today and suddenly started a regular period. I thought I'd chime in with my experience for others who will have this question in the future.

Reply

Loading...

I'm on this myself started at 60mg tapering off now a 10 day treatment after my fourth day I too am bleeding 57 post men. For about 7 yrs called doctor wants to do ultrasound in a week I am also on hormone replacement therapy! I feel all the symptoms of a real period.
Reply

Loading...

Same here, took Medrol dose pack for almost a week. 4 pills a day for a couple of days, tapering down to one a day the last day, and I bled for the first time in 3 years for two days. It was enough to need to change out a liner a few times each day. I am 50. So happy to find I'm not the only one!
Reply

Loading...

I am 55 years old and have not had a period for at least 5 years. I've had eye surgeries recently and have been using Prednisone Drops for several weeks now. I just went from 4x/ day to twice a day and all of a sudden I have a period with cramping and bleeding! I occasionally use a phytoestrogen cream but it has never done this. As I was putting in my eye drops this morning, I had a random thought wondering if Prednisone might be doing sonething wierd. I was stunned to see so much pop up on Google. I wool bee calling my doctor as I have the more weeks to go, then 4 more weeks after my next surgery. This is nuts!!!

Reply

Loading...

I was on prednisone For five days I got my. The third day of taking the medication and I haven’t had my period in three years. I am 53 years old I do have an appointment with the doctor to get checked out
Reply

Loading...